New Jersey, 2011Hail and Damaging Winds in New Jersey, July 22, 2011
July 22, 2011 · NWS PHI · 6 events in 2 counties and zones
The unseasonably very hot and humid air mass helped trigger isolated strong to severe thunderstorms over central New Jersey during the afternoon of the 22nd. Public Service Electirc and Gas reported about 15,000 of its customers lost power in Burlington and Mercer Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The unseasonably very hot and humid air mass helped trigger isolated strong to severe thunderstorms over central New Jersey during the afternoon of the 22nd. Public Service Electirc and Gas reported about 15,000 of its customers lost power in Burlington and Mercer Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 22, 11:35 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 22, 11:35 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1235 PM EDT FRI JUL 22 2011
.SYNOPSIS...
AN EXPANSIVE AREA OF HIGH PRESSURE FROM THE PLAINS TO THE MID
ATLANTIC STATES WILL SLIDE EASTWARD INTO SATURDAY. A WEAK FRONT
WILL THEN SETTLE SOUTHWARD INTO OUR REGION LATE SATURDAY AND
SUNDAY BEFORE STALLING NEARBY. A STRONGER COLD FRONT IS SCHEDULED
TO ARRIVE ON MONDAY, THEN STALL TO OUR SOUTH AS HIGH PRESSURE
SLIDES FROM THE GREAT LAKES TO THE NORTHEAST TUESDAY THROUGH
WEDNESDAY. THE FRONT MAY THEN START TO LIFT NORTHWARD AS A WARM
FRONT THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
**DANGEROUS HEAT AND HUMIDITY CONTINUES.**
HEAT INDEX VALUES ALONG THE COASTAL ZONES HAVE CLIMBED INTO THE
LOW 100'S. THE WEAK WESTERLY FLOW ALOFT SHOULD HELP TO ENHANCE THE
WESTWARD PROPAGATION OF THE SEA BREEZE BUT SURFACE WINDS NEED TO
TURN A BIT MORE TOWARDS THE SOUTH-SOUTHEAST TO ALLOW THE SEA BREEZE
TO MOVE INLAND. UNTIL THAT POINT INDICES WILL CONTINUE TO RISE
UPWARDS OF 115F IN SOME AREAS NEAR THE COAST...EXCESSIVE HEAT
WARNING HAS BEEN ISSUED THROUGH 8PM TONIGHT.
OTHERWISE...THE EXTENT OF THE HEAT WILL MAINTAIN A LEE SIDE
TROUGH THROUGH THE DAY. AS THIS LEE SIDE TROUGH SLIDES EASTWARD
SOME DURING THE COURSE OF THE DAY, THE LOW- LEVEL FLOW WILL
CONTINUE TO VEER TO THE WEST AND NORTHWEST. THIS MIGHT TRY TO
LOWER THE DEW POINTS SOME IN THE AFTERNOON WITH SOME MIXING. THE
SOUTHWEST FLOW YESTERDAY KEPT THE DEW POINTS IN THE 70S IN MAY
LOCALES, ALTHOUGH DECENT MIXING OF LOWER DEW POINTS DOWN TO THE
SURFACE OCCURRED ACROSS THE NORTHERN AREAS. WE MAY SEE THIS AGAIN
TODAY, ALTHOUGH THE MIXING APPEARS TO BE LESS TODAY THUS LIMITING
THE DEW POINT DROP. THIS WILL PLAY A ROLE IN THE HEAT INDICES. THE
925 MB TEMPERATURES ARE FORECAST TO INCREASE A BIT TODAY TO NEAR
+30C, WHICH IS PROBABLY SOMEWHAT DUE TO A COMPRESSIONAL WARMING
COMPONENT AS THE FLOW ABOVE THE SURFACE ALSO VEERS TO THE WEST AND
NORTHWEST. THIS WILL RESULT IN WIDESPREAD TRIPLE DIGIT
TEMPERATURES IN THE AFTERNOON, HOWEVER IF DEW POINTS LOWER
ESPECIALLY ACROSS THE NORTH THE HEAT INDICES WILL BE KNOCKED BACK
SOME.
WE WILL MAINTAIN THE EXCESSIVE HEAT WARNING HOWEVER IT MAY END UP
BEING MORE ADVISORY-ISH IN THE POCONOS DUE TO POSSIBLY SOME
LOWERING OF THE DEW POINTS /LIKE YESTERDAY/. GIVEN THE DURATION OF
THIS HEAT AND THE IDEA OF KEEPING IT SIMPLE, THE WARNING WILL
REMAIN HERE AS WELL. AS FOR TEMPERATURES, WE WENT WITH A BLENDED
MOS APPROACH BUT MADE SOME TWEAKS ADJUSTMENTS ESPECIALLY ACROSS
THE NORTHWEST ZONES AND ALONG THE COAST. THE FLOW LOOKS A BIT
LIGHTER TODAY AND WILL BE VEERING TO THE WEST AND NORTHWEST.
HOWEVER, THE PRESENCE OF A LEE SIDE TROUGH WHICH WILL BE HELD
INLAND SHOULD KEEP THE COASTAL LOCALES COOLER AS THE SOUTHWESTERLY
FLOW LOCALLY TURNS MORE SOUTHERLY. THEREFORE, WE WILL HOLD OFF ON
ISSUING A HEAT ADVISORY ALONG THE IMMEDIATE COAST FOR NOW.
THERE LOOKS TO BE A SMALL CHC FOR A COOLING THUNDERSTORM LATE
THIS AFTERNOON, ALTHOUGH A WEAK IMPULSE SLIDING BY MAINLY TO OUR
NORTH MIGHT BE ABLE TO POP ISOLATED CONVECTION. GIVEN THE DEGREE
OF WARMTH THROUGH THE ATMOSPHERIC COLUMN, SOME SORT OF A CAP
SHOULD HOLD AND ALSO LIMIT CUMULUS GROWTH. ANYTHING THAT IS ABLE
TO DEVELOP, MOSTLY FAVORED TO OUR NORTH AND WEST /NEAR THE HIGHER
TERRAIN/ LOOKS LIKE IT WOULD BE RATHER ISOLATED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
**THE DANGEROUS HEAT AND HUMIDITY CONTINUES, HOWEVER AT LEAST
SOME RELIEF IS IN SIGHT FOR MOST.**
ANOTHER RATHER WARM AND MUGGY NIGHT IS IN STORE ACROSS THE ENTIRE
REGION AS THE RELENTLESS RIDGING MAINTAINS ITS GRIP ON THE MID
ATLANTIC. ANY CUMULUS THAT IS ABLE TO DEVELOP WITH THE MASSIVE
HEATING AND MOISTURE DURING THE DAY WILL FLATTEN AND DISSIPATE IN
THE EVENING. THERE COULD BE AN ISOLATED THUNDERSTORM NEAR THE
POCONOS AND POSSIBLY NEARING THE DELMARVA AREA DUE TO POSSIBLE
TERRAIN INFLUENCES BEING ENOUGH TO DEVELOP A STORM OR TWO. THE SPC
WRF AND HRRR ARE SHOWING SOME ACTIVITY BUT IT MAY BE OVERDONE AS
THE MODELS ARE TAKING THE HIGH INSTABILITY AND RUNNING WITH IT
DESPITE A RATHER WARM THERMAL PROFILE. FOR NOW, WE WILL JUST CARRY
A SLIGHT CHC POP FOR A FEW HOURS IN THE EVENING. ANY SEA BREEZE
INFLUENCE IS EXPECTED TO ALSO DIMINISH AND THIS SHOULD NOT GET ALL
THAT FAR INLAND AS THE FLOW IS MORE WESTERLY. OTHERWISE, THERE IS
THE HINT OF THE LEE SIDE TROUGH REMAINING INTACT THROUGH THE NIGHT
AND ALIGNED SOMEWHERE NEAR THE INTERSTATE 95 CORRIDOR. SOME OF THE
MODEL GUIDANCE IS SPITTING OUT RATHER ISOLATED QPF BUT THIS MAY BE
OVERDONE AS THERE APPEARS TO BE NO LARGE SCALE FORCING TO GET
ANYTHING REALLY GOING. GIVEN NO APPRECIABLE TRIGGER SEEN, WE WILL
RUN WITH POPS UNDER SLIGHT CHC AFTER THE AFOREMENTIONED SLIGHT CHC
AREAS. SINCE NO REAL AIRMASS CHANGE, SOME FOG AND/OR HAZE IS
EXPECTED TO DEVELOP ONCE AGAIN DURING THE NIGHT.
FOR SATURDAY, THE UPPER-LEVEL FLOW BEGINS TO BUCKLE AS A LARGE
TROUGH IN THE PACIFIC NORTHWEST AMPLIFIES ALLOWING THE MID AND
UPPER LEVEL FLOW TO START DROPPING SOUTHWARD. THIS IS SEEN IN THE
MID LEVEL HEIGHTS LOWERING JUST A BIT DURING THE DAY. THERE SHOULD
BE A LEE SIDE TROUGH STILL IN PLACE AND A STORM SYSTEM MOVING
ACROSS EASTERN CANADA WILL SEND A COLD FRONT OUR WAY LATE IN THE
DAY AND AT NIGHT. AS A BIT OF COOLING ALOFT TAKES PLACE DURING THE
COURSE OF THE DAY, WE MAY BE ABLE TO POP SOME CONVECTION. THERE IS
NO REAL ORGANIZED TRIGGER AT THIS POINT SO ANYTHING THAT CAN GET
GOING SHOULD BE ISOLATED. IT WILL BE ANOTHER VERY HOT AND AND
HUMID DAY ACROSS NEARLY THE ENTIRE AREA AND THE EXCESSIVE HEAT
WARNING WILL CONTINUE UNTIL 00Z SUNDAY. ONCE AGAIN, THE FAR
NORTHERN ZONES COULD SEE SOME DEW POINTS LOWERING IN THE AFTERNOON
WITH A BIT OF MIXING BUT GIVEN THE DURATION OF THE HEAT WE WILL
LEAVE THE WARNING HERE AS WELL. WE WILL NOT ISSUE A HEAT ADVISORY
FOR THE IMMEDIATE COAST AS SOME OCEAN INFLUENCE LOOKS TO OCCUR. AS
THE FRONT SETTLES INTO THE AREA SATURDAY NIGHT AND THE RIDGE GETS
PUSHED FARTHER TO THE SOUTH, WE MAY BE ABLE TO GET SOME CONVECTION
GOING AND SUSTAINED THROUGH THE NIGHT /THETA-E SURGE AT 850 MB/.
SOME OF THE MODEL GUIDANCE SUGGESTS AT LEAST SCATTERED CONVECTION
DEVELOPS MAINLY NEAR THE LEE SIDE TROUGH AND GRADUALLY SLIDES
EASTWARD. GIVEN THE WEALTH OF MOISTURE IN PLACE AND THAT THE
STORMS COULD BE SLOW MOVERS, LOCALLY TORRENTIAL RAINFALL WILL BE
POSSIBLE. THE 00Z GFS HAS SOME INDICATIONS OF CONVECTIVE GRID-
SCALE FEEDBACK NEAR THE MID ATLANTIC COAST SATURDAY NIGHT. THIS
THEN ACCELERATES THE COLD FRONT MUCH FARTHER SOUTH INTO VIRGINIA
AND THE CAROLINAS COMPARED TO OTHER GUIDANCE. FOR NOW, WE WILL
SLOW THE FRONT FARTHER TO THE NORTH.
FOR SUNDAY, THE HEAT WILL RELAX SOME HOWEVER HEAT INDICES COULD
NEAR AT LEAST ADVISORY CRITERIA FOR A TIME MAINLY FROM THE
PHILADELPHIA METRO ON SOUTHWARD. SOME RELIEF THOUGH FROM THE
EXCESSIVE HEAT HOWEVER IT COULD COME WITH A PRICE. THE
AFOREMENTIONED COLD FRONT SETTLES INTO OUR AREA, HOWEVER WITH
RIDGING STILL TO OUR SOUTH AND SOUTHWEST, THE BOUNDARY MAY STALL
SOMEWHERE IN OUR CWA. SOME ADDITIONAL COOLING ALOFT, SOME INCREASE
IN THE MID LEVEL FLOW AND BETTER LOW-LEVEL CONVERGENCE WITH THE
BOUNDARY IN PLACE WILL BE MORE CONDUCIVE FOR CONVECTIVE
DEVELOPMENT. CONVECTION MAY DEVELOP TOWARD MIDDAY IN AN EAST TO
WEST FASHION WITH UPDRAFTS SLOWLY MOVING OR PERHAPS BACKBUILDING.
THIS WILL HAVE TO BE MONITORED FOR THE POTENTIAL OF PULSE STORMS
WITH LOCALLY TORRENTIAL RAINFALL AND FLASH FLOODING.
AS FOR TEMPERATURES, WE GENERALLY UTILIZED AN EVENLY WEIGHTED
BLEND ALTHOUGH THE WARMER GUIDANCE MAY BE MORE CORRECT ESPECIALLY
SATURDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
***A TWO DAY BREAK FROM 90F HEAT IS FORECAST MONDAY AND TUESDAY
BEFORE ANOTHER HEAT WAVE POSSIBLY DEVELOPS FROM NEXT WED THRU AT
LEAST FRI***
LOWERING HEIGHTS SHOULD RESULT IN COOLER TEMPERATURES FOR THE
EARLY PART OF NEXT WEEK. HOWEVER...MID LEVEL RIDGING BUILDING
ACROSS THE OHIO VALLEY INTO THE MID ATLANTIC WILL START BRINGING
THE HEAT BACK TOWARD THE MIDDLE AND END OF NEXT WEEK.
SUNDAY NIGHT THROUGH MONDAY NIGHT...WHILE MODEL UNCERTAINTY
EXISTS AS TO THE DETAILS...A WEAK BACK-SIDE DOOR COOL FRONT THAT
AM EXPECTING TO MOVE WESTWARD FROM OFF THE ATLANTIC LATER SUNDAY
SHOULD PROVIDE SOME OF THE LIFT NECESSARY TO UNLEASH HEAVY
CONVECTIVE SHOWERS AND TSTMS. POPS WERE RAISED A SMIDGE THESE
THREE PERIODS USING THE 00Z/22 GFS MEXMOS GUIDANCE. PORTIONS OF
OUR AREA MAY NOT RECEIVE MUCH RAIN IN THIS PERIOD WHILE SHORT TERM
POOR DRAINAGE FLOODING RAINS OCCUR IN OTHER PORTIONS OF OUR FCST
AREA. IT APPEARS THAT THE DRIER REGION SHOULD BE NORTH JERSEY
WHILE THE OVERALL GREATEST RISK OF SLOW MOVING HEAVY SHOWERS AND
TSTORMS SHOULD BE FROM SOUTHERN NEW JERSEY AND DELAWARE WEST
THROUGH MARYLANDS EASTERN SHORE UP TOWARD READING PA.
THE TIMING UNCERTAINTY OF CONVECTIVE OUTBREAKS WITH ASSOCIATED
CLOUD COVER MEANT NO CHANGE IN THE 330 PM THURSDAY EXTENDED FCST
TEMPS FOR THIS PERIOD. THEREFORE...WE'LL MORE CONFIDENTLY FCST A
BREAK IN THE 90F HEAT ON MONDAY.
TUESDAY...HAVE DRIED OUT THE POPS NOW THAT MODELS ARE MORE
CONSISTENT IN DRIVING A MORE SEASONABLE SEWD MOVING COOL FRONT
ACROSS THE AREA. THERE COULD BE FOG IN THE MORNING DUE TO LEFTOVER
MOISTURE...LIGHT WIND AND CLEARING ALOFT...BUT THATS NOT IN THE
FCST GRIDS ATTM.
THE BUILDING MID LEVEL RIDGE ACROSS THE SOUTH CENTRAL STATES WILL
STRETCH NORTH...RESULTING IN RISING HEIGHTS ACROSS THE FORECAST
AREA FOR THE MIDDLE AND END OF NEXT WEEK.
SOME OF OUR GUIDANCE IS INDICATING A SEWD MOVING MCS GRAZING THE
AREA SOMETIME WED NIGHT OR THURSDAY WITH BIG HEAT TO FOLLOW. THAT
HEAT PROBABLY WILL BE SEVERAL DEGREES COOLER THAN THAT WHICH WE
EXPERIENCE TODAY AND SATURDAY. 00Z/22 MEX POPS APPLIED WED NIGHT
AND THU TO INDICATE A SLIGHT CHANCE OF A SHOWER OR TSTM.
DEWPOINTS WERE RAISED TO 00Z/22 MEX VALUES WEDNESDAY AND THURSDAY.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
TODAY...FEW-SCT CU NEAR 5000 FT WITH ANY WNW SFC WIND BACKING TO
WSW THIS AFTN AT 10 KTS. SEA/BAY BREEZE INFLUENCE EXERTS AT KACY
AND KILG SOMETIME THIS AFTERNOON.
TONIGHT...VFR WITH SOME CIRRUS OVERSPREADING LATE. MVFR HAZE
POSSIBLE LATE IN AN EXCEEDINGLY WARM NIGHT /WARMER THAN IT WAS
THIS MORNING/. LIGHT SW WIND GRADU BECOMES NW TOWARD 10Z SAT.
OUTLOOK...
SATURDAY...VFR PATCHY CIRRUS. WNW WIND 10-15 KTS.
SATURDAY NIGHT...VFR CIGS MAY DEVELOP DOWN TO 5000 FT WITH A LOW
PROB OF A TSTM...MAINLY KPHL SOUTH. MVFR HAZE/FOG POSSIBLE LATE.
LIGHT WIND.
SUNDAY...OCNL VFR CIGS WITH A CHANCE OF IFR TSTMS AS A SIDE DOOR
COOL FRONT BACKS WESTWARD INTO NJ/DEL VALLEY DURING THE AFTN AND
EVENING. WIND STARTS W TO NW AND BECOMES EASTERLY LATE.
SUNDAY NIGHT - MON NIGHT...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE. WITH THE HIGH HUMIDITY LEVELS, LATE
NIGHT AND EARLY MORNING VISIBILITY RESTRICTIONS MAY OCCUR WITH A
CHC OF IFR CIGS LATE MON NIGHT. LIGHT WIND EXCEPT SE GUSTS TO 15
KTS MONDAY AFTERNOON.
TUESDAY...BECOMING VFR. PROBABLE NW WIND TO 10 KTS.
&&
.MARINE...
NO HEADLINES FOR MARINE OR RIP CURRENTS ANTICIPATED FOR THE NEXT
5 DAYS. GFS/ECMWF BLEND IS THE PRIMARY GUIDANCE.
NOTE: NJ COASTAL WATERS SURF ZONE SST HAVE CONSIDERABLE
VARIABILITY. WE'RE HEARING REPORTS OF SST AT LONG BEACH ISLAND
YESTERDAY ONLY IN THE 50S WITH VERY FEW SWIMMERS. THIS CONFIRMS
SOME OF THE SAT IMAGERY SST WE'VE BEEN SEEING RECENTLY.
TODAY...OFFSHORE SW WIND WITH SOME OCEAN INFLUENCE BENDING TO THE
S THIS AFTERNOON. HAZY OVER THE WATER?
TONIGHT...LIGHT WIND.
SATURDAY...LIGHT WNW WIND BECOMES VARIABLE SEA BREEZE IN THE
AFTERNOON.
SUNDAY...A SIDE DOOR COOL FRONT OFF THE OCEAN SHOULD PENETRATE
WESTWARD DURING MIDDAY/EARLY AFTERNOON ALONG THE COASTS WITH A
DEVELOPING E 10-15 KT WIND BY DAYS END.
MONDAY...SE UP TO 15 KTS.
TUESDAY...NW 10 KT MAY BECOME LOCAL AFTERNOON SEA BREEZES.
&&
.CLIMATE...
BELOW ARE RECORD HIGH MAXIMUM AND (WHERE AVAILABLE) MINIMUM
TEMPERATURES FOR JULY 22ND AND 23RD.
KMPO RER FOR THURSDAY THE 21ST AND A RECORD EQUALING 102 AT KRDG.
PHL...100(1926,1955,1957) / 79(1926)
99(1978,1991) / 80(1978)
ABE...101(1926) / 76(1994)
99(1955) / 77(1978)
ILG...101(1957) / 78(1972)
99(1991) / 78(1972)
ACY... 98(1998) / 78(1952)
100(1991) / 80(1952)
MPO...93(1955) / 68(1949)
91(1955) / 70(1978,2003)
RDG...101(1926) / 75(1940,1949)
99(1955) / 75(1972,1991)
TTN...101(1926) / NA
99(1987,1991) / NA
GED...101(1977) / NA
101(1952) / NA
MONTHLY MEAN TEMP AT KPHL SHOULD EASILY END UP TOP 10 WARMEST
/ABOVE AVERAGE CONFIDENCE/ AND AROUND THE VALUE OF LAST JULY WHICH
COULD MAKE THIS A TOP 5 JULY FOR THE MEAN TEMP AT KPHL.
ONLY 1 DAY OF BELOW NORMAL TEMPS HAS OCCURRED AT KPHL DATING BACK
THROUGH JUNE 27.
KABE IS PROJECTING 4TH WARMEST JULY AND KACY IS PROJECTING
WARMEST JULY ON RECORD.
IN KPHL THIS IS OUR 5TH HEAT WAVE OF THE 2011 SEASON...SO FAR.
THRU 7/21 SEASONAL 2010 SEASONAL POR BACK TO
90F DAYS NORM TOTAL
KABE 14 17 31 1922
KACY 18 17 46 1874
KPHL 22 21 55 1874
KILG 16 16 44 1917
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR PAZ054-055-
060>062-067>071.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR NJZ001-
007>010-012-013-015>023-027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR NJZ014-
024>026.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR DEZ001>003.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR DEZ004.
MD...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR MDZ008-012-
015-019-020.
MARINE...NONE.
&&
SYNOPSIS...GORSE
NEAR TERM...GORSE/HEAVENER
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG
MARINE...DRAG
CLIMATE...DRAG/DELISIHazardous weather outlook, Jul 22, 3:16 AM EST, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 AM EDT FRI JUL 22 2011
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-230830-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
416 AM EDT FRI JUL 22 2011
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
THERE IS THE POTENTIAL FOR SOME SLOW MOVING THUNDERSTORMS SUNDAY
AND MONDAY THAT MAY PRODUCE LOCALLY TORRENTIAL RAINFALL AND
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-230830-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
416 AM EDT FRI JUL 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
HEAT INDICES MAY APPROACH ADVISORY CRITERIA THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
HEAT INDICES MAY APPROACH ADVISORY CRITERIA SATURDAY AFTERNOON.
THERE IS THE POTENTIAL FOR SOME SLOW MOVING THUNDERSTORMS SUNDAY
AND MONDAY THAT MAY PRODUCE LOCALLY TORRENTIAL RAINFALL AND
FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-230830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
416 AM EDT FRI JUL 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Thunderstorm Wind, Burlington
- When
- July 22, 1:25 PM EST
- Where
- Burlington County, 0.38 mi ENE of Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.083, -74.714
A severe thunderstorm knocked down several trees in Mansfield Township.
Thunderstorm Wind, Burlington
- When
- July 22, 1:41 PM EST
- Where
- Burlington County, 0.52 mi NNE of (Wri)mc Guire Afb
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.007, -74.598
A runway anemometer at McGuire Air Force Base had a measured wind gust of 60 mph during a severe thunderstorm.
Thunderstorm Wind, Burlington
- When
- July 22, 2:00 PM EST
- Where
- Burlington County, 1.17 mi SE of Hartford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.967, -74.886
A severe thunderstorm knocked down about a half dozen poles and a couple of trees in Mount Laurel and caused power outages that lasted into the evening.
Thunderstorm Wind, Burlington
- When
- July 22, 2:10 PM EST
- Where
- Burlington County, Browns Mills
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.970, -74.580
A severe thunderstorm knocked down numerous tree limbs and trees in Browns Mills (Pemberton Township).
Hail, Burlington
- When
- July 22, 2:15 PM EST
- Where
- Burlington County, Browns Mills
- Measured
- 0.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 39.970, -74.580
Penny size hail fell in Browns Mills (Pemberton Township).
Thunderstorm Wind, Ocean
- When
- July 22, 2:20 PM EST
- Where
- Ocean County, Whiting
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.950, -74.380
A severe thunderstorm knocked down numerous tree limbs and trees in Whiting (Manchester Township).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Maryland, July 22, 20112 deaths · 14 events
- Flash Flooding and Damaging Wind in Illinois, July 22 to 23, 2011$35 million · 60 kt wind · 8 events
- Tornadoes and Flash Flooding in North Dakota, July 22 to 23, 20112 injured · $455,000 · EF0 · 39 events
- Damaging Winds in Iowa, July 22, 2011$1.1 million · 61 kt wind · 12 events
- Flash Flood and Damaging Winds in Ohio, July 22 to 23, 2011$486,000 · 53 kt wind · 27 events
- Hail and Damaging Winds in Iowa, July 22, 2011$718,000 · 75 kt wind · 13 events
- Flood and Hail in Pennsylvania, July 22, 20111 injured · $205,000 · 50 kt wind · 20 events
- Damaging Winds in Indiana, July 22, 2011$500,000 · 78 kt wind · 9 events
- Hail and Damaging Winds in Missouri, July 22 to 25, 2011$154,000 · 1 in hail · 27 events
- Flood in Wyoming, July 22 to 27, 2011$352,000 · 1 event
- Damaging Winds in Texas, July 22, 2011$127,000 · 70 kt wind · 4 events
- Flash Flood and Hail in South Dakota, July 22 to 23, 2011$60,000 · 4.25 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336364, 336365, 336369, 336368, 336370, 336367.